The Open UniversitySkip to content
 

Averaged coordination numbers of planar aperiodic tilings

Baake, M. and Grimm, U. (2006). Averaged coordination numbers of planar aperiodic tilings. Philosophical Magazine, 86(3-5) pp. 567–572.

Full text available as:
[img]
Preview
PDF (Not Set) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (161Kb)
URL: http://www.tandf.co.uk/journals/titles/14786435.ht...
DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1080/14786430500269022
Google Scholar: Look up in Google Scholar

Abstract

We consider averaged shelling and coordination numbers of aperiodic tilings. Shelling numbers count the vertices on radial shells around a vertex. Coordination numbers, in turn, count the vertices on coordination shells of a vertex, defined via the graph distance given by the tiling. For the Ammann–Beenker tiling, we find that coordination shells consist of complete shelling orbits, which enables us to calculate averaged coordination numbers for rather large distances explicitly. The relation to topological invariants of tilings is briefly discussed.

Item Type: Journal Article
ISSN: 1478-6435
Extra Information: Preprint version math-ph/0509038 available at http://arxiv.org/abs/math-ph/0509038

Proceedings of the 9th International Conference on Quasicrystals, 22�26 May 2005, Part 1. Guest Editors: Cynthia J. Jenks, Daniel J. Sordelet and Patricia Thiel
Keywords: aperiodic order; shelling numbers; coordination numbers; averages
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 4927
Depositing User: Uwe Grimm
Date Deposited: 14 Jul 2006
Last Modified: 22 Jan 2011 10:49
URI: http://oro.open.ac.uk/id/eprint/4927
Share this page:

Altmetrics

Scopus Citations

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk